Q. I have body pain. Is it because of the low Hb count?

Answered by
Dr. Dattaprasad Balasaheb Inamdar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 09, 2015 and last reviewed on: Jan 04, 2019

Hello doctor,

Today I checked my Hb count and it is only 11.8. For the past two months, I have been getting blood spots after the 10th day of my periods along with discharge. Is there any problem? I can also feel some body pain. Is it because of the low Hb count? My height is 5'9" and I weigh 76kg.

Dr. Dattaprasad Balasaheb Inamdar

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Hemoglobin (Hb) of 11.8 g/dL can be considered as not too low. Just occasional spotting after periods should not reduce your Hb (if it was higher than 12 g/dL previously). Regarding your symptoms of body pain, it depends on what was your Hb level previously. If it has reduced by 1.5 to 2 g/dL compared to past reports, then there is a possibility that your symptoms are due to reduced Hb.

In any case, you can either take iron supplements (with tablets containing elemental iron of >50mg, preferably 100mg) or increase dietary iron intake in the form of green leafy vegetables, dates etc., to improve Hb. This should also treat symptoms of body pain if it is due to low Hb.

Regarding intermenstrual spotting/bleeding, if it persists beyond 3 menstrual cycles, it needs evaluation by a gynecologist and needs local examination and probably one ultrasound. Kindly get it done if bleeding/spotting persists beyond three cycles. The doctor can also evaluate Hb and other tests.


Was this answer helpful?

 | 

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

 
Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can raw rice addiction result in low hemoglobin?

Query: Hi doctor, I am suffering from low hemoglobin levels. I have attached my laboratory test report. I have a habit of eating raw rice, which I am suspecting as the reason for this low count. Kindly have a look and prescribe medicines to increase my hemoglobin levels. I am currently taking Orofer XT one...  Read Full »

Is spotting due to I-pill or early pregnancy symptoms?

Query: Hi doctor,I had unprotected sex five month back and took I-pill within 12 to 14 hours. I have done home tests on the sixth and ninth day which were negative. I had brown spotting on the 13th day and some spotting today as well. My last period was ten days before having sex. Is the spotting due to th...  Read Full »

Does spotting after I-pill rule out pregnancy?

Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.